Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 29, 2011, 10:14 AM CDT for Knox County, Stark County, Illinois. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 10:14 AM CDT (15:14 UTC)
- Expired
- May 29, 2011, 11:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:40 AM CDT | HAIL 1 | 1 N Galesburg, IL | DELAYED REPORT |
| May 29, 10:46 AM CDT | TSTM WND DMG | Altona, IL | 3 INCH BRANCHES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:53 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KILX 291514
SVRILX
ILC095-175-291615-
/O.NEW.KILX.SV.W.0134.110529T1514Z-110529T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1014 AM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 1115 AM CDT.
* AT 1009 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF ELIZA TO JOY TO OQUAWKA...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALESBURG...RIO...KNOXVILLE...WATAGA...ONEIDA...ALTONA...
VICTORIA...LA FAYETTE...WEST JERSEY...ELMIRA...TOULON...OSCEOLA...
WYOMING...CASTLETON...BRADFORD...HENDERSON...DAHINDA AND SNAKE DEN
HOLLOW.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4123 8963 4103 8964 4097 8993 4097 8998
4096 8999 4087 9043 4115 9043 4116 8988
4124 8986
TIME...MOT...LOC 1514Z 258DEG 48KT 4141 9091 4119 9078
4092 9093
WIND...HAIL 70MPH <.75IN
$$
BARKER3 follow-up statements
091
WWUS53 KILX 291526
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT SUN MAY 29 2011
ILC095-175-291615-
/O.CON.KILX.SV.W.0134.000000T0000Z-110529T1615Z/
STARK IL-KNOX IL-
1026 AM CDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN KNOX
AND STARK COUNTIES UNTIL 1115 AM CDT...
AT 1023 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HAMLET TO BURGESS TO ROZETTA...MOVING
EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
GALESBURG...RIO...KNOXVILLE...WATAGA...ONEIDA...ALTONA...
VICTORIA...LA FAYETTE...ELMIRA...OSCEOLA...WEST JERSEY...TOULON...
WYOMING...BRADFORD...CASTLETON...HENDERSON...DAHINDA AND SNAKE DEN
HOLLOW.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4123 8963 4103 8964 4097 8993 4097 8998
4096 8999 4087 9043 4115 9043 4116 8988
4124 8986
TIME...MOT...LOC 1526Z 259DEG 43KT 4144 9070 4117 9057
4095 9073
WIND...HAIL 70MPH <.75IN
$$
BARKER653
WWUS53 KILX 291549
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1049 AM CDT SUN MAY 29 2011
ILC095-175-291615-
/O.CON.KILX.SV.W.0134.000000T0000Z-110529T1615Z/
STARK IL-KNOX IL-
1049 AM CDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN KNOX
AND STARK COUNTIES UNTIL 1115 AM CDT...
AT 1046 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LYNN CENTER TO ALTONA TO KNOXVILLE...
MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...LA FAYETTE...WEST JERSEY...TOULON...ELMIRA...OSCEOLA...
WYOMING...CASTLETON...BRADFORD...SNAKE DEN HOLLOW AND DAHINDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4123 8963 4103 8964 4097 8993 4097 8998
4096 8999 4087 9043 4115 9043 4116 8988
4124 8986
TIME...MOT...LOC 1549Z 268DEG 55KT 4139 9025 4112 9014
4090 9029
WIND...HAIL 70MPH <.75IN
$$
BARKER533
WWUS53 KILX 291611
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT SUN MAY 29 2011
ILC095-175-291620-
/O.EXP.KILX.SV.W.0134.000000T0000Z-110529T1615Z/
STARK IL-KNOX IL-
1111 AM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX COUNTY
WILL EXPIRE AT 1115 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
THE REMAINDER OF KNOX AND STARK COUNTIES UNTIL NOON.
LAT...LON 4123 8963 4103 8964 4097 8993 4097 8998
4096 8999 4087 9043 4115 9043 4116 8988
4124 8986
TIME...MOT...LOC 1610Z 268DEG 55KT 4140 8982 4112 8971
4091 8987
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:00 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 29, 7:00 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 700 AM CDT SUN MAY 29 2011 .DISCUSSION... ISSUED 328 AM CDT SUN MAY 29 2011 AS THE FLOW SHIFTS FROM MORE CONTINUING DEVELOPMENT OF A WARM FRONT THE MAIN FOCUS FOR WEATHER THIS MORNING AS THE SFC REFLECTION TO THE SOUTH SAGS IN THE OVERNIGHT HOURS A LITTLE BIT BEHIND THE 925 MB FRONT...WHERE CONVECTION IS FIRING IN RESPONSE TO A LLJ AND WAVE PUSHING OUT OF THE PLAINS. THIS CONVECTION...ITS EVOLUTION INTO ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER LATER THIS MORNING...IS THE FIRST ISSUE FOR THE FORECAST. NEXT WILL BE THE PASSING OF A COLD FRONT AS IT TRIES TO MOVE INTO A STRENGTHENING RIDGE OVER MUCH OF THE ERN HALF OF THE CONUS AND THE UNSEASONABLY WARM TEMPS EXPECTED AS A LOW DIGS IN OVER THE DESERT SW. SHORT TERM...TODAY AND TONIGHT... CONVECTION THIS MORNING FIRING ON THE SYNOPTIC FRONT IN CONCERT WITH THE LLJ ENHANCEMENT TO THE WEST. NAM/WRF BRINGS A ROUND OF PRECIP IN WITH THIS WAVE THROUGH THE MORNING AS ANOTHER WAVE OUT OF NEBRASKA SLOWLY PROGRESSES TO MOVE THROUGH LATE THIS MORNING/NEAR NOON. TROUBLE IS THE ANTICIPATED STRENGTH OF THE INFLUENCE OF THE WAVE WITH THE ATMOSPHERE ALREADY BEING WORKED OVER WITH THIS MORNINGS ACTIVITY. WITH WEAK WAVES JUST TO THE WEST AND SW WITH A RAPIDLY DEEPENING LOW OVER THE WEST COAST...NOT WILLING TO PULL ANY POPS OUT UNTIL WELL UNDER THE DEVELOPING RIDGE LATER IN THE EVENING. LONG TERM...MONDAY THROUGH THURSDAY... PACIFIC COAST LOW DEEPENING RAPIDLY...EVIDENT FROM INCREDIBLE SPEED SHEAR/CYCLONIC INFLUENCE ON SOUTH SIDE OF THE LOW...GOING FROM 40KTS TO OVER 120KTS IN A MATTER OF VERY FEW MILES. UPPER RIDGE BUILDS OVER THE GULF COAST STATES...PUSHING UP INTO THE MIDWEST KEEPS THE REMAINDER OF THE FIRST FIVE DAYS MORE OR LESS DRY AS FAR AS PRECIP IS CONCERNED. THAT IS NOT TO SAY THAT IT WILL NOT BE HUMID. ALREADY A BIT MOISTURE RICH...WILL LIKELY SEE THE DWPTS HOLD IN THE 60S THROUGH MIDWEEK. TEMPS CLIMBING INTO THE LOW 90S. CONCERN THAT THE MOS/MODEL GUIDANCE IS NOT WARM ENOUGH AND THAT THE TEMPS HAVE TO BE ADJUSTED SOMEWHAT. COLD FRONT ASSOCIATED WITH THE DEVELOPING LOW OVER THE HIGH PLAINS TRIES TO MAKE IT THOUGH THE MIDWEST ON TUESDAY...BUT WITH MOVING A WEAK FRONT INTO A 596 DM 500 MB HIGH...FEEL THAT THE MORE SCANT THE POPS...THE BETTER. FORWARD PROGRESSION OF THE FRONT IS UP FOR DEBATE...BUT EITHER WAY...A BOUNDARY WILL EXIST TO FOCUS ANY ACTIVITY THAT FIRES AND JUST NOT CONFIDENT ENOUGH TO PULL ENTIRELY AND WILL LEAVE THE SLIGHT CHANCE POPS IN FOR TUES/TUES NIGHT... PARTICULARLY TUE/TUE NIGHT. && .AVIATION... ISSUED 700 AM CDT SUN MAY 29 2011 AREAS OF FOG AND LOW CLOUDS WILL PREVAIL INTO MID MORNING THROUGH ABOUT 14Z-15Z (9-10 AM) WITH LIFR TO IFR CONDITIONS AND LOWEST AT BMI. ISOLATED THUNDERSTORMS WILL OCCUR INTO MID MORNING AT PIA AND BMI WITH THUNDERSTORM CURRENTLY NEAR PEKIN AND JUST NORTH OF NORMAL AND MOVING NE. A LARGER COMPLEX OF SHOWERS AND THUNDERSTORSM OVER CENTRAL AND SW IA INTO FAR NW MO WILL SPREAD EAST ACROSS THE NORTHERN THIRD OF IL BETWEEN 14-18Z AND POSSIBLY REACH AS FAR SOUTH AS PIA AND BMI WITH IFR VSBYS AND CEILINGS STILL POSSIBLE WITH CONVECTION INTO MIDDAY. SHOWERS AND THUNDERSTORMS SHOULD MOSTLY STAY NORTH OF THE I-72 TAF SITES THIS MORNING WHILE LOW CLOUDS AND FOG LIFT BETWEEN 14Z-16Z AS WARM FRONT JUST SOUTH OF I-72 LIFT NORTH TOWARD THROUGH CENTRAL IL BY LATE MORNING AND NEARING I-80 DURING THIS AFTERNOON. LIGHT E/NE WINDS TO TURN BREEZY SOUTH BEHIND THE WARM FRONT WITH GUSTS OF 20-25 KTS BY AFTERNOON. FAIR WEATHER IS EXPECTED FROM MID AFTERNOON THROUGH TONIGHT WITH CONVECTION STAYING NORTH OF CENTRAL IL CLOSER TO WARM FRONT. BREEZY SOUTH WINDS THIS AFTERNOON TO DIMINISH TO 12-15 KTS BY SUNSET. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 5:58 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 558 AM CDT SUN MAY 29 2011 ILZ027>031-036>038-040-041-047-049-050-301100- CASS-FULTON-KNOX-MARSHALL-MASON-MCLEAN-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY AFTERNOON AS A WARM FRONT OVER CENTRAL ILLINOIS LIFTS NORTHWARD DURING TODAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE. BRIEF HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AS A COLD FRONT APPROACHES THE ILLINOIS RIVER VALLEY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS NORTHWEST OF THE ILLINOIS RIVER TUESDAY AFTERNOON. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. FLOODING WILL CONTINUE ALONG THE SPOON RIVER FOR A COUPLE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY AFTERNOON. ILZ042>046-048-051>057-061-301100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED NORTH OF A SHELBYVILLE TO PARIS LINE INTO EARLY AFTERNOON...AS A WARM FRONT OVER CENTRAL ILLINOIS LIFTS NORTHWARD DURING TODAY. A FEW THUNDERSTORMS COULD BECOME STRONG DURING THIS MORNING NORTH OF I-72 WITH POSSIBLE HAIL... BRIEF HEAVY RAINS AND FREQUENT LIGHTNING. FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT MONTICELLO THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-301100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY LATE TODAY. MEANWHILE...FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS...RISING ABOVE FLOOD STAGE AT VINCENNES BY DAWN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:47 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 28 min |
| May 29, 10:19 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark, Tazewell | 33 min |
| May 29, 11:08 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 52 min |
| May 29, 12:01 PM CDT | Special Weather Statement | ILX | Marshall, Tazewell, Woodford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.